Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Jackson, MS

February 21, 2013Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 10:39 AM CST for Rankin County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2013, 10:39 AM CST (16:39 UTC)
Expired
Feb 21, 2013, 11:30 AM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 6 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:45 AM CSTHAIL 0.55 Nne Flowood, MSDIME SIZE HAIL OBSERVED ON THE SPILLWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WUUS54 KJAN 211639
SVRJAN
MSC121-211730-
/O.NEW.KJAN.SV.W.0083.130221T1639Z-130221T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PEARL...FLOWOOD...BRANDON...

* UNTIL 1130 AM CST

* AT 1039 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEARL MOVING NORTHEAST AT
  60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FANNIN AND PELAHATCHIE BY 1050 AM CST...
  PISGAH AND GOSHEN SPRINGS BY 1055 AM CST...
  LEESBURG BY 1100 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3215 9007 3227 9019 3229 9016 3231 9016
      3235 9011 3236 9011 3240 9006 3259 8979
      3256 8978 3236 8973 3226 8973
TIME...MOT...LOC 1639Z 231DEG 50KT 3229 9004

$$

BYB
1 follow-up statement
503 
WWUS54 KJAN 211709
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST THU FEB 21 2013

MSC121-211719-
/O.CAN.KJAN.SV.W.0083.000000T0000Z-130221T1730Z/
RANKIN MS-
1109 AM CST THU FEB 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR RANKIN COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3215 9007 3227 9019 3229 9016 3231 9016
      3235 9011 3236 9011 3240 9006 3259 8979
      3256 8978 3236 8973 3226 8973
TIME...MOT...LOC 1709Z 231DEG 50KT 3255 8966

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 8:59 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 21, 8:59 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
859 AM CST THU FEB 21 2013

.UPDATE...ADDED MENTION OF QUARTER SIZED HAIL TO GRAPHICAST AND HWO
FOR AREAS ALONG AND WEST OF I-55 FOR THIS MORNING AND EXTENDING INTO
THE AFTERNOON.

DISCUSSION...A RASH OF ELEVATED THUNDERSTORMS HAS DEVELOPED ACROSS
PORTIONS OF SOUTH AR AND WEST LA THIS MORNING IN PRESENCE OF OVER
1000 J/KG MUCAPE (PER 12Z KSHV SOUNDING), NEGATIVE SHOWALTERS AND
STRONG ISENTROPIC UPGLIDE. MORE FAVORABLE AREAS FOR STRONG TO SEVERE
ELEVATED TSTORMS STILL APPEARS TO BE OFF TO OUR WEST AS 12Z KJAN
SHOWS AN ELEVATED CAP THAT SHOULD INHIBIT MORE ROBUST ELEVATED
GROWTH. NEVER-THE-LESS, PEA UPWARDS TO QUARTER SIZED HAIL WILL BE
POSSIBLE IN DEEPER STORMS ACROSS NE LA AND SE AR THROUGH THE MORNING
AND AFTERNOON HOURS AHEAD OF A LINE OF TSTORMS ANTICIPATED THIS
AFTERNOON ALONG THE FRONT ITSELF. MORE IN DEPTH ON THIS SET-UP IN
THE MORNING UPDATE. /ALLEN/03/

&&

.PREV DISCUSSION... /ISSUED 352 AM CST THU FEB 21 2013/

SHORT TERM...THE AIR MASS REMAINS DRY AND COOL THIS MORNING. VERY
LIGHT PRECIP OCCURRING ACROSS NWRN/NCNTRL ZONES THIS MORNING MAY
RESULT IN A FEW PATCHES OF SLEET ACROSS THOSE AREAS DURING THE VERY
EARLY MORNING BUT NO ACCUMULATION WILL OCCUR. WET BULB PROFILES WILL
BE BELOW FREEZING FOR AN HOUR OR TWO AFTER SUNRISE THEN WARMING
CONDITIONS WILL END THE POTENTIAL FOR SLEET.

THE PRIMARY CONCERN TODAY WILL BE THE INCREASING POTENTIAL FOR
STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE NIGHTTIME HOURS. A
RAPID MODERATION OF THE AIR MASS IS EXPECTED WHEN AN APPROACHING
WARM FRONT LIFTS INTO THE AREA. SURFACE DEWPOINTS REMAIN IN THE 20S
ACROSS THE FORECAST AREA THIS MORNING BUT HAVE INCREASED INTO THE
MID 60S FROM SE TX ACROSS THE NRN GULF. A DEVELOPING LOW LEVEL
50-60KT JET WILL FACILITATE A RAPID AIR MASS CHANGE TO MAINTAIN THE
RISK OF SEVERE STORMS...LATE AFTERNOON AND THIS EVENING BEING THE
MAIN WINDOW FROM THE WEST WITH A CONTINUING CHANCE FOR SERN ZONES
LATER TONIGHT.

THE SURFACE LOW IS FORECAST TO MOVE INTO NERN LA BY 00Z
FRI...SLIGHTLY FARTHER N ON THE EURO...WITH THE WARM FRONT INDICATED
NEAR AR/LA BORDER SEWD ACROSS THE FORECAST AREA. SURFACE BASED CAPE
VALUES RUN FROM 200-600 OVER SWRN ZONES THIS AFTERNOON/EVENING WITH
A VERY WEAK CAPE FIELD NOTED OVER SERN ZONES THROUGH 12Z FRIDAY. ML
MOST UNSTABLE CAPE FIELDS BRING THE REGION OF HIGHEST VALUES INTO
THE WARM SECTOR ACROSS ZONES W OF I-55...PRIMARILY ALONG AND WEST OF
THE MS RIVER...BY 00Z FRIDAY. THE GFS/EURO SHIFT THE MAX INTO
ECNTRL/SERN MS BY 06Z IN THE REGION OF THE BETTER SURFACE
CONVERGENCE...THE NAM BEING SLIGHTLY SLOWER ON BOTH. SURFACE BASED
CIN VALUES AND FORECAST SOUNDINGS SUGGEST THAT CONVECTION WILL
STRUGGLE TO BECOME SURFACE BASED WITH LOWER 850 MB BASED CIN VALUES
AND HIGHER 850 MB BASED CAPES NOTED TO INCREASE CONFIDENCE IN
ELEVATED CONVECTION. WITH 26 DEG VERTICAL TOTALS AND 6-7 DEG LAPSE
RATES LARGE HAIL CAN NOT BE ENTIRELY RULED OUT IN STRONGER STORMS.
WITH MODEL TENDENCIES TO UNDERDO CAPE FIELDS...THE PERSISTENT
INTENSE LOW LEVEL SHEAR ADVERTISED BY THE MODELS AND THE 50-60KT 850
MB JET FORECAST INTO THE AREA THIS AFTERNOON...THE POSSIBILITY OF
STORMS BECOMING SURFACE BASED CAN NOT BE IGNORED.

ALTHOUGH THE EURO IS SOMEWHAT SLOWER ON THE EWD PROGRESSION OF THE
SURFACE TROUGH ACROSS THE AREA...MODELS ARE IN GENERAL AGREEMENT IN
STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN
UPPER WAVE LIFTS INTO THE REGION DURING THE DAY FRIDAY RESULTING IN
INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE STALLED SURFACE
TROUGH. THIS WILL MAINTAIN A HIGH CHANCE OF RAIN ACROSS SERN ZONES
THROUGH FRIDAY NIGHT. ALTHOUGH MODEL SOLUTIONS DIFFER ON RAINFALL
TOTALS ASSOCIATED WITH THIS SYSTEM...THE FORECAST WILL LEAN TOWARD
THE POTENTIAL FOR HIGHER AMOUNTS DUE TO THE PROXIMITY OF THE REGION
OF 1.5 INCH PRECIPITABLE WATER VALUES ALONG AND JUST DOWNSTREAM OF
OUR SERN BORDER COUNTIES. THE BOUNDARY FINALLY MOVES ON TO THE EAST
LATE FRIDAY NIGHT/EARLY SATURDAY MORNING.

THE HEAVY RAINFALL RISK WILL REMAIN ACROSS SERN ZONES THROUGH THE
END OF THE WEEK. HAVE FOLLOWED THE WETTER EURO SOLUTION AS FAR AS
POPS ARE CONCERNED WHICH CURRENTLY ACCUMULATES 2-3 INCHES OVER SERN
ZONES FROM TODAY THROUGH SATURDAY MORNING. AMOUNTS COULD BE HIGHER
IF A SLIGHT NWD ADJUSTMENT OF THE BOUNDARY OCCURS FRI/FRI NGT OR
STRONGER FORCING DEVELOPS WITH THE WAVE. CONDITIONS WILL BE CLOSELY
MONITORED FOR FLOODING POTENTIAL OVER THE NEXT COUPLE OF DAYS.

INCREASED ALREADY HIGH MOS POPS OVER WRN INTO CENTRAL ZONES FOR
TODAY AND OVER ERN ZONES FOR TONIGHT. FRIDAY POPS WILL TREND TOWARD
THE WETTER NAM/EURO SOLUTIONS THAT PAINT A MORE WIDESPREAD PRECIP
SHIELD THAN THE GFS EVEN THOUGH THE GFS IS IN GENERAL AGREEMENT ON
THE STALLED FRONT. ALSO LOWERED HIGHS SLIGHTLY FOR FRIDAY IN
CONJUNCTION WITH HIGHER POPS.

LONG TERM...SATURDAY THROUGH THURSDAY...COME SATURDAY MORNING OUR
CWA WILL STILL BE UNDER SOUTHWEST FLOW ALOFT AHEAD OF A NORTHERN
STREAM SHORTWAVE MOVING OVER THE SOUTHERN PLAINS. THIS FEATURE WILL
HELP MAINTAIN THE POSSIBILITY OF LIGHT RAIN OVER OUR SOUTHEAST MOST
COUNTIES EARLY SATURDAY MORNING. THE RAIN WILL END WELL BEFORE NOON
AS THE SHORTWAVE SHIFTS EAST AND A 1020MB HIGH OVER OKLAHOMA SHIFTS
EAST TO WESTERN TENNESSEE AND BRINGS A DRIER AIRMASS INTO OUR CWA.
THE SURFACE HIGH WILL CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW
ALOFT BACKS TO THE SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM
SHORTWAVE TROUGH DROPPING OVER THE FOUR CORNERS REGION. THIS WILL
RESULT IN RETURN FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A
SOUTHERN STREAM SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED
TO HELP DEVELOP A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST
ACROSS SOUTHERN ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE
SURGING NORTH SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR
SOUTHERN ZONES BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN
THE GFS AND ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA.
HAVE GONE A LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE
SOUTH. SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF
WITH PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION
SUNDAY. BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN
ASSOCIATED SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING
BUT...THE ECMWF IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH
WETTER OVER OUR CWA FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS
OUR CWA MONDAY MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS
MONDAY AS MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE
AVAILABLE WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT
WL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN
THE WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING
WILL BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE
NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY.
ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO
MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT
CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE
QUITE LIMITED AHEAD OF THE FRONT.

&&

.AVIATION...
VFR CONDS WILL CONTINUE TO PREVAIL EARLY THIS MORNING
BUT CONDS WILL DETERIORATE AS A WARM FRONT LIFTS NORTH ACROSS THE
ARKLAMISS THRU THE DAY. SHRA/TSRA ACTIVITY WL BE ON THE INCREASE BY
LATE MORNING ALONG/WEST OF THE MS RIVER. THIS ACTIVITY WL SPREAD
EAST INTO THE AFTN. MVFR/IFR CIG/VSBY WL BE PSBL IN THE STRONGER
DOWNPOURS. SFC WINDS WL GRADUALLY PICK UP THIS MORNING WITH SELY
GUSTS TO 20-25KTS NOT OUT OF THE QUESTION AFTER 15Z. CONDS WL
IMPROVE OVER THE WEST TONIGHT BEHIND THE COLD FRONT BUT THE FRONT
WILL STALL OVER THE SE AND MAINTAIN POOR FLYING CONDS THERE FRIDAY.
/BK/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  49  67  41 /  98  78  59  30
MERIDIAN      63  55  66  43 /  73  88  70  55
VICKSBURG     63  45  68  38 / 100  52  37  22
HATTIESBURG   70  59  69  49 /  80  84  79  74
NATCHEZ       69  48  69  41 / 100  57  55  27
GREENVILLE    53  42  59  34 / 100  48  15  14
GREENWOOD     57  44  64  35 / 100  62  19  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Feb 21, 7:52 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CST THU FEB 21 2013

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063-
221100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
752 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY
ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER
STORMS. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE EARLIER IN THE
DAY DURING THE MORNING AND EARLY AFTERNOON. THE RISK WITH THESE
STORMS WILL BE LARGE QUARTER SIZE HAIL.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS TODAY INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

MSZ044>046-050>052-056>058-064>066-072>074-221100-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
752 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THE
PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR.
PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS. STRONG
TO SEVERE STORMS WILL ALSO BE POSSIBLE EARLIER IN THE DAY DURING THE
LATE MORNING AND EARLY AFTERNOON. THE RISK WITH THESE STORMS WILL BE
LARGE QUARTER SIZE HAIL.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY
EVENING. PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS
WHERE DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES
WILL DEVELOP.

THE COLD FRONT WILL STALL FRIDAY...EXTENDING FROM THE SOUTHEAST
CORNER OF MISSISSIPPI INTO ALABAMA BEFORE EXITING THE AREA FRIDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>039-221100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
752 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT. THE
RISK WITH STORMS THIS MORNING AND DURING THE EARLY AFTERNOON WILL BE
LARGE QUARTER SIZE HAIL. STORMS WITH A POTENTIAL FOR DAMAGING WIND
GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL DEVELOP OVER
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON
AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND DESTABILIZE THE AIR
MASS. INTENSE WIND SHEAR AND INCREASING MOISTURE AHEAD OF THE
APPROACHING COLD FRONT WILL PRODUCE A POTENTIAL FOR STRONG TO SEVERE
STORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Feb 21, 9:01 AM CST, 1 hour 38 minutes before
LAZ016-023>026-MSZ047-048-053-054-059>061-211600-
ADAMS MS-WARREN MS-JEFFERSON MS-HINDS MS-FRANKLIN MS-COPIAH MS-
CLAIBORNE MS-TENSAS LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
MADISON LA-
901 AM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CST THU FEB 21 2013

...STRONG THUNDERSTORMS OVER SOUTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA...

AT 9 AM...A LARGE CLUSTER OF THUNDERSTORMS PRODUCING HEAVY DOWNPOURS
OF RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING...WAS AFFECTING AN
AREA BOUNDED BY NATCHEZ...WINNSBORO...AND PORT GIBSON. THE
THUNDERSTORMS WERE MOVING NORTHEAST AT 45 MPH. THE MOST INTENSE
STORMS WITH THIS ACTIVITY MAY PRODUCE HAIL UP TO PENNY SIZED AS
WELL.

THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST THROUGH THE MORNING
HOURS. SHOWERS AND STORMS SHOULD MOVE INTO THE TALLULAH AND
VICKSBURG AREAS BETWEEN 9 AN 10 AM.

PEOPLE IN CLAIBORNE...EXTREME NORTHWESTERN COPIAH...NORTHWESTERN
FRANKLIN...SOUTHWESTERN HINDS...JEFFERSON...SOUTHERN WARREN AND
NORTHERN ADAMS COUNTIES...AND MADISON...NORTHEASTERN CATAHOULA...
NORTHEASTERN CONCORDIA...SOUTHERN FRANKLIN AND TENSAS PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3253 9133 3228 9054 3153 9100 3141 9167
      3203 9178
TIME...MOT...LOC 1456Z 222DEG 44KT 3187 9122

AEG
Special weather statement, Feb 21, 9:47 AM CST, 52 minutes before
LAZ016-025-MSZ040-042-043-047>049-053>055-059-211615-
WARREN MS-SIMPSON MS-RANKIN MS-MADISON MS-JEFFERSON MS-ISSAQUENA MS-
HINDS MS-COPIAH MS-CLAIBORNE MS-YAZOO MS-TENSAS LA-MADISON LA-
947 AM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
947 AM CST THU FEB 21 2013

...STRONG THUNDERSTORMS MOVING INTO JACKSON METRO AREA...

AT 945 AM...NWS RADAR INDICATED A LARGE CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND
LIGHTNING...AND OCCASIONAL SMALL HAIL...FROM VICKSBURG...THROUGH
PORT GIBSON...TO NEAR UNION CHURCH. THE STORMS WERE MOVING NORTHEAST
AT 40 MPH.

THESE STORMS WILL BE MOVING THROUGH THE JACKSON METRO AREA BETWEEN
10 AND 11 AM. THE MOST INTENSE STORMS COULD PRODUCE HAIL UP TO THE
SIZE OF PENNIES.

PEOPLE IN SOUTHWESTERN YAZOO...CLAIBORNE...NORTHWESTERN COPIAH...
HINDS...SOUTHEASTERN ISSAQUENA...EASTERN JEFFERSON...SOUTHWESTERN
MADISON...SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON AND WARREN
COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3277 9031 3207 8985 3165 9092 3239 9114
TIME...MOT...LOC 1545Z 226DEG 36KT 3195 9070

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:01 AM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson, Warren59 min
Feb 21, 9:47 AM CSTSpecial Weather StatementJANClaiborne, Copiah, Hinds, Warren28 min
Feb 21, 11:04 AM CSTSpecial Weather StatementJANLeake, Neshoba, Scott61 min
Feb 21, 2:35 PM CSTSpecial Weather StatementJANWarren30 min
Feb 21, 3:09 PM CSTSevere Thunderstorm WarningJANAdams36 min
Feb 21, 3:25 PM CSTSpecial Weather StatementJANAttala, Holmes45 min
Feb 21, 3:47 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson43 min
Feb 21, 4:26 PM CSTFlash Flood WarningJANCopiah, Hinds, Madison, Rankin3 hr
Feb 21, 4:40 PM CSTSpecial Weather StatementJANHinds45 min
Feb 21, 4:53 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson37 min
Feb 21, 5:02 PM CSTTornado WarningJANAdams, Jefferson43 min
Feb 21, 5:58 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.